Acetaminophen Linked to Liver Injuries

 

There has been a growing body of evidence linking acetaminophen intake with severe liver injuries including liver failure, liver transplant, and death. Acetaminophen is one of the most widely consumed pain relievers on the market today, and is contained in more than 100 over-the-counter and prescription medications manufactured today, including Tylenol.

According to the Food and Drug Administration (FDA), liver injuries associated with acetaminophen overdose are responsible for more than 56,000 emergency room visits, 26,000 hospitalizations, and 400 deaths every year in the United States alone.

In order to prevent unnecessary liver injuries associated with acetaminophen use, the FDA has recently required pharmaceutical companies to limit the maximum dosage of acetaminophen in prescription drugs to 325 mg per tablet. Also, a “Boxed Warning” was placed on the labels of prescription products containing acetaminophen to inform consumers of the risks associated with developing serious liver injuries. This is the strongest warning the FDA can place on a drug label.

Symptoms of liver damage include:

  • Bleeding
  • Coma
  • Convulsions
  • Fatigue
  • Vomiting
  • Diarrhea
  • Nausea
  • Abdominal pain
  • Sweating
  • Jaundice
  • Appetite loss

If you regularly consume products containing acetaminophen and you start exhibiting any of these symptoms, it is important to seek medical attention immediately to make sure you are not suffering liver damage.

If you have developed a liver injury due to acetaminophen overdose, you may be entitled to receive compensation for your damages. An experienced pharmaceutical injury lawyer can help ensure your rights are fully protected.